Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

May 10, 2021Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 10, 2021, 6:33 PM CDT for Avoyelles Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 6:33 PM CDT (23:33 UTC)
Expired
May 10, 2021, 7:30 PM CDT
In force
57 min
Issued by
NWS Lake Charles, LA

County Avoyelles Parish, LA

The radar

The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
2.2
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS84 KLCH 102333
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
633 PM CDT Mon May 10 2021
 
LAZ028-029-110030-
Avoyelles LA-Rapides LA-
633 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 730 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Esler Regional Airport, or 14 miles northeast of
Pineville, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Effie, Ball, Deville, Esler Regional Airport, Centerpoint and
Holloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 9216 3146 9217 3145 9215 3141 9215
      3138 9212 3136 9208 3135 9207 3134 9209
      3133 9208 3134 9203 3132 9200 3130 9200
      3129 9201 3130 9201 3129 9202 3118 9218
      3144 9240 3148 9221
TIME...MOT...LOC 2333Z 310DEG 24KT 3151 9229 

$$

Rua

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 3:45 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 10, 3:45 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
345 PM CDT Mon May 10 2021

.DISCUSSION...
Radar has been quiet for the last couple of hours, however there
are a few cells that have popped up in the western half of our
area within the hour. None of these are severe, but the potential
for severe thunderstorms in the area is still possible.

Patchy fog is expected to develop very early tomorrow morning and
burn off by late morning. Showers and thunderstorms are again
expected along the stalled front. This begins to taper off as
another trough pushes it out of the area on Wednesday.

Concerns for flooding continue, however an FF.A will not be
issued at this time. It will be reevaluated later tonight and
again tomorrow.

87

.Long Term (Thursday through Monday)...

Not much has changed from the thinking from yesterday:

The front gets a push to the south finally Wednesday night and
Thursday with lingering showers possible Thursday morning before
drier weather and briefly cooler temperatures especially at night
move into the area in the wake of the front.

Guidance still indicates return flow starting Saturday with a risk
of showers and thunderstorms returning Sunday but the guidance is
rather muddled on this right now and will keep pops on the low side
for now with slightly better chance for showers and thunderstorms on
Monday.

27

&&

.MARINE...
A weak and stalled front will remain over land until it is pushed
over the gulf on Wednesday into Thursday. Offshore flow will begin
in the wake of this, and continue until Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  79  63  71 /  30  90  90  80
LCH  74  86  69  77 /  30  60  80  80
LFT  72  84  69  76 /  40  60  70  90
BPT  72  85  67  76 /  30  50  80  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...87
Hazardous weather outlook, May 10, 3:47 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
347 PM CDT Mon May 10 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-112100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
347 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

The area will be in a marginal risk for isolated severe storms
Additionally, flooding could be possible especially in places that
received higher amounts of rain earlier.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to remain ever present Tuesday through
all of Wednesday. Clearing and drier air to settle in Thursday
afternoon through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-112100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
347 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Showers and
thunderstorms are expected to remain ever present Tuesday through
all of Wednesday. Clearing and drier air to settle in Thursday
afternoon through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 10, 6:05 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
605 PM CDT Mon May 10 2021

TXZ180-259-110000-
Northern Jasper TX-Tyler TX-
605 PM CDT Mon May 10 2021

...SPECIAL WEATHER STATEMENT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colmesneil, moving east at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Woodville, Colmesneil, Chester and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 9419 3079 9420 3077 9460 3095 9465
      3096 9464
TIME...MOT...LOC 2304Z 268DEG 7KT 3088 9441

Rua
Special weather statement, May 10, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
633 PM CDT Mon May 10 2021

LAZ028-029-110030-
Avoyelles LA-Rapides LA-
633 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 730 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Esler Regional Airport, or 14 miles northeast of
Pineville, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Effie, Ball, Deville, Esler Regional Airport, Centerpoint and
Holloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 9216 3146 9217 3145 9215 3141 9215
      3138 9212 3136 9208 3135 9207 3134 9209
      3133 9208 3134 9203 3132 9200 3130 9200
      3129 9201 3130 9201 3129 9202 3118 9218
      3144 9240 3148 9221
TIME...MOT...LOC 2333Z 310DEG 24KT 3151 9229

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:22 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon53 min
May 9, 8:17 PM CDTSpecial Weather StatementLCHAllen43 min
May 9, 8:51 PM CDTSpecial Weather StatementLCHRapides39 min
May 9, 9:55 PM CDTSpecial Weather StatementLCHEvangeline50 min
May 9, 10:09 PM CDTSpecial Weather StatementLCHAllen51 min
May 10, 12:33 AM CDTSpecial Weather StatementLCHSaint Martin27 min
May 10, 3:08 AM CDTSpecial Weather StatementLCHVernon37 min
May 10, 3:45 AM CDTSpecial Weather StatementLCHRapides30 min
May 10, 4:36 AM CDTSpecial Weather StatementLCHRapides24 min
May 10, 4:48 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides45 min
May 10, 6:17 AM CDTSpecial Weather StatementLCHEvangeline43 min
May 10, 6:40 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry25 min
May 10, 7:23 AM CDTSpecial Weather StatementLCHSaint Landry22 min
May 10, 7:27 AM CDTSpecial Weather StatementLCHSaint Landry33 min
May 10, 7:47 AM CDTSpecial Weather StatementLCHSaint Landry13 min
May 10, 8:00 AM CDTSpecial Weather StatementLCHSaint Landry15 min
May 10, 8:33 AM CDTSpecial Weather StatementLCHSaint Martin27 min
May 10, 10:08 AM CDTRiver Flood WarningLCHBeauregard, Vernon5 days
May 10, 10:08 AM CDTRiver Flood WarningLCHBeauregard, Vernon38 days
May 9, 8:48 PM CDTSpecial Weather StatementLCHTyler42 min
May 9, 9:30 PM CDTSpecial Weather StatementLCHJasper45 min
May 10, 9:03 AM CDTAreal Flood WarningLCHNewton34 hr
May 10, 6:05 PM CDTSpecial Weather StatementLCHTyler55 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.